MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN CRUCIATE RETAINING ARTICULAR SURFACE SIZE BLUE 12MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN CRUCIATE RETAINING ARTICULAR SURFACE SIZE BLUE 12MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060)
Date of Event 04/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant devices - persona cruciate retaining standard femoral component right size 12, catalog #: 42502607402, lot #: 65082198.Nexgen cruciate retaining pegged precoat tibial component size 7, catalog #: 00597005501, lot #: 64203169.Nexgen standard all poly patella, catalog #: 00597206538, lot #: 64843612.Manipulation of a joint is a mobilization technique, sometimes involving a rapid thrust or stretching of a joint, with or without anesthesia.Per clinical orthopaedics and related research, manipulation is used to treat and resolve arthrofibrosis (scar tissue).This procedure is performed to increase articular motion and reduce chronic pain from arthrofibrosis.The indication for manipulation under anesthesia is related to limited range of motion and stiffness due to adhesions/scar tissue.The root cause is attributed to non-device related factors.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 3007963827-2022-00146, 0001822565-2022-01482.
 
Event or Problem Description
It was reported that the patient underwent a manipulation under anesthesia to address moderate pain and stiffness following a right knee arthroplasty.Initial operative notes noted the patient was experiencing pain, severe joint space narrowing, subchondral sclerosis, osteophytes and subchondral cysts prior to the procedure.No intraoperative complications were noted.Manipulation operative notes noted that the breaking up of scar tissue was audible and palpable.Post-operative range of motion was ten (10) to one hundred twenty (120) degrees.No complications were noted.

Brand Name
NEXGEN CRUCIATE RETAINING ARTICULAR SURFACE SIZE BLUE 12MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14456988
Report Number0001822565-2022-01482
Device Sequence Number19975837
Product Code JWH
UDI-Device Identifier00889024230460
UDI-Public(01)00889024230460(17)260531
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberN/A
Device Catalogue Number00597605012
Device Lot Number64043324
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Initial Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight103 KG
Patient RaceWhite